Psychiatric Hospital—not what she thought

Skywatcher

MyPTSD Pro
Well, it’s looking like she may get out on Tuesday. We will have a family group therapy beforehand. She now seems stoned when I talk to her. They doubled her Effexor and abilify. Now 75 mg Effexor and 5 mg Abilify. Great on the Effexor (she’s been higher). Abilify is very concerning. She was already showing signs of compulsive eating and spending every $ she earns right away. That’s why we were trying to leave that drug. Now… it will be even harder for her to leave it. Basically, she has been gaining 10 lbs a month since last April. I don’t think she can drive on this dose. The good from it is that she feels no anxiety and no depression at the moment.

Also, they moved her to a better unit. The staff is nicer and she’s allowed to wear clothes. Also, the men aren’t stalking her there.
 

Sideways

Moderator
The good from it is that she feels no anxiety and no depression at the moment.
While it's way to soon to tell what side effects would last long term if she were to stick to this dose? Short term, this side effect is likely the reason they've jacked it uo so high. Sleepy space cadet is not a way to function, but it is a way to keep someone safe enough to discharge into family care (if that's the way you're leaning) short-term. Possibly even into self-care depending on the level of sedation.

Depending on her diagnosis and personality type, stepping in with a safe place to recover may or may not be helpful.
 

Skywatcher

MyPTSD Pro
@Sideways she wants out so badly. This is double her normal meds. (Driving is out) They didn’t try anything new. We will have a family therapy before she comes home. We will take her up to school to get her pet fish and clothes. I want to see if she can finish online. And then bring her up for finals. I think this can all buy her more time to recover. She is so set on finishing the year, if she is able. We will see what the doctors say. There are depression support groups on campus with grad students running them. The school has an excellent psychology department, so we will see. Plus her therapist and p-doc are already on board. I hate this part of recovery. Last time this happened my ptsd skyrocketed. I’m currently in a frozen state. It’s hard to get off of my couch or remember to eat.
 

Sideways

Moderator
I totally hear your frustration. And I think it's fantastic that you're being an advocate for your daughter, because you definitely need someone behind you when you're in her shoes. If more people had someone like you in their corner in their darkest hours, the world would be a very different place.

Try and make sure you're looking after you as best you can. It will get better. This will be a chapter that you and your daughter will be able to out behind you in the near future.
 

Skywatcher

MyPTSD Pro
One of the questions on the discharge interview papers said “what can you think of as a reason to keep living” and she said, “my mom.”

She is out now and seems like her old self. Her bloodwork showed high glucose (the reason we were leaving abilify to begin with). He told her that wouldn’t happen in a short time. She said that she’s been on it for 6 months, but he didn’t listen to her and doubled the dose.

She witnessed seizures, men fighting, a guy jacking off. Male and female staff would walk in without knocking while she was changing her clothes. Crayons were kind of like some sort of wealth. It explains why they told my husband that they couldn’t give our d the new box of crayons he brought her. The unit she moved to was much safer. Just a bunch of depressed people being sad. She told me that if I had gone there, she doesn’t think I would get out because I wouldn’t be able to stop crying. She is probably right. Just her being in there turned into bad rape triggers. I’m still having trouble with symptoms.
 
Top